Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 124, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 11, 2011, 6:45 PM EDT for Durham County, Granville County, Person County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 6:45 PM EDT (22:45 UTC)
- Expired
- Jun 11, 2011, 7:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Granville County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 68 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
577
WUUS52 KRAH 112245
SVRRAH
NCC063-077-145-112330-
/O.NEW.KRAH.SV.W.0124.110611T2245Z-110611T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
EASTERN PERSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM KERR LAKE TO
BAHAMA...MOVING SOUTHEAST AT 15 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BAHAMA...
KERR LAKE...BEREA...
STOVALL...STEM...
OXFORD...
CREEDMOOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3652 7848 3646 7851 3618 7851 3617 7850
3609 7854 3603 7855 3607 7868 3608 7878
3613 7881 3613 7897 3655 7886 3655 7858
TIME...MOT...LOC 2244Z 294DEG 14KT 3651 7868 3613 7893
$$
JO3 follow-up statements
336
WWUS52 KRAH 112307
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT SAT JUN 11 2011
NCC145-112315-
/O.CAN.KRAH.SV.W.0124.000000T0000Z-110611T2330Z/
PERSON NC-
707 PM EDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3652 7848 3649 7851 3617 7850 3609 7854
3603 7855 3607 7868 3608 7878 3613 7881
3613 7897 3624 7894 3624 7880 3655 7879
3655 7857
TIME...MOT...LOC 2305Z 294DEG 14KT 3648 7859 3610 7884
$$
NCC063-077-112330-
/O.CON.KRAH.SV.W.0124.000000T0000Z-110611T2330Z/
DURHAM NC-GRANVILLE NC-
707 PM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR GRANVILLE AND NORTHERN DURHAM COUNTIES...
AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM STOVALL TO BUTNER AND BAHAMA...MOVING
SOUTHEAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BUTNER...STEM...OXFORD
AND CREEDMOOR.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3652 7848 3649 7851 3617 7850 3609 7854
3603 7855 3607 7868 3608 7878 3613 7881
3613 7897 3624 7894 3624 7880 3655 7879
3655 7857
TIME...MOT...LOC 2305Z 294DEG 14KT 3648 7859 3610 7884
$$
JO113
WWUS52 KRAH 112321
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT SAT JUN 11 2011
NCC063-112331-
/O.CAN.KRAH.SV.W.0124.000000T0000Z-110611T2330Z/
DURHAM NC-
721 PM EDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DURHAM COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3652 7848 3649 7851 3625 7851 3617 7850
3609 7854 3603 7855 3607 7868 3608 7878
3612 7881 3655 7879 3655 7856
TIME...MOT...LOC 2321Z 294DEG 14KT 3645 7852 3607 7877
$$
NCC077-112330-
/O.CON.KRAH.SV.W.0124.000000T0000Z-110611T2330Z/
GRANVILLE NC-
721 PM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR GRANVILLE COUNTY...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM STOVALL TO BUTNER...OR ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF OXFORD TO 7 MILES WEST OF
CREEDMOOR...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... OXFORD AND CREEDMOOR.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3652 7848 3649 7851 3625 7851 3617 7850
3609 7854 3603 7855 3607 7868 3608 7878
3612 7881 3655 7879 3655 7856
TIME...MOT...LOC 2321Z 294DEG 14KT 3645 7852 3607 7877
$$
14383
WWUS52 KRAH 112331
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT SAT JUN 11 2011
NCC077-112341-
/O.EXP.KRAH.SV.W.0124.000000T0000Z-110611T2330Z/
GRANVILLE NC-
731 PM EDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR GRANVILLE COUNTY EXPIRES AT
730 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3652 7848 3649 7851 3625 7851 3617 7850
3609 7854 3603 7855 3607 7868 3608 7878
3612 7881 3655 7879 3655 7856
TIME...MOT...LOC 2321Z 294DEG 14KT 3645 7852 3607 7877
$$
JOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:44 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 11, 2:44 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 244 PM EDT SAT JUN 11 2011 .SYNOPSIS... A WEAK UPPER LEVEL TROUGH AXIS WILL EXTEND OVER OUR REGION THROUGH TONIGHT. MEANWHILE...A COLD FRONT WILL APPROACH FROM THE NORTHWEST...AND CROSS CENTRAL NORTH CAROLINA SUNDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 225 PM SATURDAY... CONVECTION BEGINNING TO FIRE WITHIN THE AXIS OF MAXIMUM INSTABILITY/MOISTURE THAT EXTENDS SW-NE ACROSS CENTRAL NC. EXPECT STORMS TO INITIALLY FIRE OVER THE WESTERN AND SOUTHERN PIEDMONT...THEN EXPAND NEWD. APPROACH OF A MID LEVEL TROUGH DEPICTED WELL BY WATER VAPOR IMAGERY WILL INCREASE CONVECTIVE COVERAGE OVER THE NW PIEDMONT AFTER 3-4 PM. SIMILAR TO THE PAST FEW DAYS...WEAK STEERING FLOW ALOFT WILL RESULT IN LITTLE IF ANY MOVEMENT TO THE STORMS. AIR MASS HAS BECOME WETTER THE PAST 24 HOURS WITH PRECIP WATER VALUES AT 16Z AROUND 1.7 INCHES. THUS...ANY STORMS THAT DEVELOP OVER AN URBANIZED AREA WILL INCREASE THE LIKELIHOOD OF STREET/POOR DRAINAGE FLOODING. ALSO...PRECIP LOADING CAUSED BY STRONG/SUSTAINABLE UPDRAFTS WILL INCREASE THE RISK OF DAMAGING WET MICROBURST. FREEZING LEVEL A TAD LOWER THAN FRIDAY...SO MAY SEE A FEW MORE LARGE HAIL REPORTS. MAJORITY OF THE CONVECTION WILL OCCUR NORTH-WEST OF THE TRIANGLE AREA UNTIL 4-5 PM AFTERWHICH EXPECT TO SEE AN INCREASE IN CONVECTIVE ACTIVITY. MAJORITY OF THE NEAR TERM MODEL GUIDANCE SUGGEST CONVECTION BECOMING ISOLATED OVER THE SANDHILL AND SOUTHERN COASTAL PLAIN BETWEEN 8 PM AND 12 MIDNIGHT. TOWARD MORNING...WILL LIKELY SEE AREAS OF FOG AND/OR STRATUS DEVELOP AS SKIES ALOFT CLEAR OFF AND LOW LEVEL AIR MASS STABILIZES. FOG AND STRATUS WILL BE THICKEST AT LOCATIONS THAT EXPERIENCE HEAVY RAIN THIS AFTERNOON/EVENING. MIN TEMPS TONIGHT WILL VARY FROM THE UPPER 60S TO THE LOWER 70S. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... AS OF 240 PM SATURDAY... SUNDAY...AIR MASS REMAINS MOIST AND UNSTABLE WITH PRECIP WATER VALUES PROGGED TO BE 1.8 TO 2 INCHES LATE IN THE DAY. MODELS AGREE THAT A BETTER DEFINED MID LEVEL TROUGH WILL APPROACH THE AREA SUNDAY AFTERNOON...CROSSING THE REGION AROUND SUNSET. 12Z WRF MODELS AGREE(THOUGH SOME TIMING ISSUES) THAT A BROKEN LINE OF CONVECTION WILL FORM OVER THE FOOTHILLS/WESTERN PIEDMONT BY MID AFTERNOON WITH CONVECTIVE BAND PUSHING E-SE THROUGH THE AREA BETWEEN 4 PM AND 10 PM. WINDS ALOFT WILL BE A BIT STRONGER THAN THE PAST COUPLE DAYS SUGGESTING THAT THE STORMS WILL EXHIBIT A MORE PRONOUNCED MOVEMENT TO THE E-SE (BIT NO MORE THAN 20 MPH). SEVERE CONVECTIVE PARAMETERS SUGGEST DAMAGING WET MICROBURST AND LARGE HAIL POTENTIAL WITH THE STRONGER STORMS. FREQUENT/EXCESSIVE LIGHTNING STRIKES APPEAR LIKELY AS WELL. MAX TEMPS SUNDAY DEPENDENT UPON WHEN CONVECTION FIRES. BETTING ON CONVECTION HOLDING OFF UNTIL OR AFTER PRIME HEATING SO HAVE LEANED TOWARD THE WARM SIDE OF MOS GUIDANCE. IF CONVECTION FIRES INT HE TRIAD PRIOR TO 2 PM...MAX TEMPS THERE MAY BE TOO WARM BY 3-4 DEGREES. MAX TEMPS 90-94. SUNDAY NIGHT...BAND OF CONVECTION WILL EDGE ESE ACROSS THE FORECAST AREA. MOST OF THE CONVECTION SHOULD LIE E-SE OF RALEIGH BY MIDNIGHT. COULD SEE ISOLATED CONVECTION PERSIST THROUGH THE NIGHT AS A SURFACE COLD FRONT EDGES SWD ACROSS THE AREA. EXPECT PARTIAL CLEARING OVER THE NW AFTER MIDNIGHT IN DEVELOPING DOWNSLOPE FLOW. MIN TEMPS MID-UPPER 60S. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 245 PM SATURDAY... MONDAY THROUGH TUESDAY... MODESTLY DIFFLUENT FLOW ALOFT EXISTS MONDAY IN THE BROAD BASE OF THE UPPER TROUGH EXTENDING FROM THE UPPER LOW FORECAST TO BE OVER NEW ENGLAND. THE SURFACE FRONT SHOULD BE LOCATED OVER THE FAR SOUTHERN COUNTIES OF CENTRAL NORTH CAROLINA AROUND 12Z MONDAY...PUSHING GRADUALLY SOUTH DURING THE DAY. PRECIPITABLE WATER VALUES MONDAY WILL BE MUCH LOWER THAN SUNDAY...WITHIN A TENTH OR TWO EITHER SIDE OF AN INCH...AS NEGATIVE THETA-E ADVECTION OCCURS. THE GFS DOES FORECAST SOME INSTABILITY SOUTH IN THE AFTERNOON...500 TO 1000J/KG NEAR KFAY AND KCTZ WITH LIFTED INDICES NEAR -5C...BUT THIS IS LIKELY DUE TO DECENT LAPSE RATES ABOVE THE 800MB CAP FORECAST BY BOTH THE NAM AND THE GFS TO OCCUR MONDAY AFTERNOON. WITH THE FORECAST OF THE CAP...AS WELL AS FORECAST 850MB DIVERGENCE...WILL CONTINUE WITH A DRY FORECAST FOR MONDAY. AS THE FRONT SLOWLY PUSHES SOUTH...AS NOTED YESTERDAY THERE COULD BE AN ISOLATED SHOWER VERY NEAR THE SOUTH CAROLINA BORDER AND TOWARD SOUTHERN SAMPSON COUNTY...BUT WILL MAINTAIN FORECAST CONTINUITY FOR NOW BASED ON THE CONS FOR PRECIPITATION. FOR MONDAY NIGHT AND TUESDAY...CONFIDENCE IS A LITTLE LOWER THIS FORECAST DUE TO BOTH THE GFS AND NAM PUSHING AT LEAST MODERATELY STRONG MID-LEVEL SHORTWAVES IN THE NORTHWEST FLOW NEAR OR OVER CENTRAL NORTH CAROLINA. THE GFS DOES THIS OVERNIGHT MONDAY...WHILE THE NAM IS ROBUST WITH A MID-LEVEL SHORTWAVE TUESDAY. LOOKING UPSTREAM AT THE FORECAST BY THE MODELS THESE SEEM TO BE A RESULT OF CONVECTIVE FEEDBACK...AND AS SUCH HAVE A DIFFICULT TIME TRENDING AWAY FROM WHAT IS CURRENTLY A DRY FORECAST. IN THE NORTHWEST FLOW ALOFT...ON WHAT SHOULD BE THE SUBSIDENT SIDE OF THE MID-LEVEL TROUGH AXIS...WOULD ANTICIPATE CURRENTLY THE BEST CHANCE OF ANY DEEP CONVECTION TO RESIDE ALONG WHATEVER IS LEFT OF THE SURFACE BOUNDARY TO OUR SOUTH THROUGH TUESDAY. 850MB DIVERGENCE IS FORECAST AGAIN TUESDAY...AT LEAST BY THE GFS...AND THAT MODEL IS SOMEWHAT MORE FAVORED CURRENTLY THAN THE NAM DUE TO ITS LOCATION OF THE MOISTURE GRADIENT TO OUR SOUTH. IN THE END...THERE MAY EVENTUALLY BE SMALL CHANCES FROM ONE WAVE OR ANOTHER IF MODELS ARE CONSISTENT WITH THEMSELVES...BUT THIS NEEDS TO BE EVALUATED IN FUTURE FORECASTS. HIGH TEMPERATURES SHOULD BE IN THE MID 80S TO LOWER 90S MONDAY AND LOWER 80S TO NEAR 90 TUESDAY...COOLEST NORTHEAST AND WARMEST SOUTHWEST. OVERNIGHT LOWS MONDAY IN THE LOWER TO MID 60S. TUESDAY NIGHT THROUGH SATURDAY... CENTRAL NORTH CAROLINA SHOULD BE UNDER THE INFLUENCE OF NORTHWEST FLOW ALOFT EARLY IN THIS PERIOD AS THE UPPER LOW NEAR AND OVER NEW ENGLAND...A LITTLE SLOWER IN ITS PROGRESS EASTWARD IN RECENT MODEL RUNS...SHOWS ONLY MODEST MOVEMENT THROUGH MID-WEEK. AFTERWARD... ANOTHER UPPER LOW MOVES INTO THE WESTERN GREAT LAKES BY THURSDAY WITH NARROW UPPER RIDGING IN BETWEEN. AS IT AFFECTS CENTRAL NORTH CAROLINA...WEAKLY DIFFLUENT FLOW ALOFT SHOULD BEGIN TO IMPACT THE AREA BY THURSDAY NEAR THE BASE OF THE NARROW RIDGE...FOLLOWED BY UPPER TROUGHINESS BY THE END OF THE WEEK. SURFACE PRESSURE FALLS SHOULD ACCOMPANY THE APPROACH AND PASSAGE OF THE UPPER RIDGE...LEADING TO MOISTURE RETURN FOR THE END OF THE WEEK. IN FACT...THE GFS FORECASTS PRECIPITABLE WATER VALUES UNDER AN INCH EARLY WEDNESDAY TO INCREASE TO BETWEEN 1 AND 1.5 INCHES BY 06Z THURSDAY...HIGHEST IN THE WESTERN PIEDMONT. WITH SURFACE HIGH PRESSURE MOVING OFF TO THE EAST LATE WEDNESDAY...MOISTURE ADVECTION AND THE WEAKLY DIFFLUENT FLOW ALOFT...ALONG WITH THE APPROACH OF A WARM FRONT EITHER AT THE SURFACE OR JUST ALOFT...SHOULD ALLOW FOR AT LEAST A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM LATE WEDNESDAY NIGHT PARTICULARLY WEST OF U.S. 1 IF GUIDANCE TIMING HOLDS. JUST ON THE BACK SIDE OF THE RIDGE AXIS...DIFFLUENCE ALOFT SHOULD BE AMPLE WITH THE MOISTURE RETURN TO SUPPORT AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY. ENSEMBLE MEX MOS POPS ARE GENERALLY ALL HIGHEST IN THIS PERIOD FOR THURSDAY. CONTINUED PRESENCE OF AMPLE MOISTURE...AT LEAST WEAK DIFFLUENCE ALOFT IN OR NEAR THE BASE OF AN UPPER TROUGH...AND UNCERTAINTY REGARDING THE LOCATION AND STRENGTH OF ANY SURFACE TROUGH OR WEAK SURFACE WAVE RESULTS IN SLIGHT TO LOW CHANCES FOR SHOWERS AND THUNDERSTORMS FOR FRIDAY AND SATURDAY. IN ADDITION...THE MAJORITY OF MEX MOS ENSEMBLE MEMBERS ARE AT OR ABOVE CLIMATOLOGY ESPECIALLY FOR FRIDAY. TEMPERATURES NEAR THE LOWER END OF THE SEASONAL RANGE SHOULD INCREASE TO THE HIGHER END OF THE NORMAL RANGE BY THE END OF THE WORK WEEK. && .AVIATION /17Z SATURDAY THROUGH THURSDAY/... AS OF 1230 PM SATURDAY... VFR CONDITIONS WILL PERSIST ACROSS MUCH OF CENTRAL NC THROUGH SUNDAY AFTERNOON WITH A FEW EXCEPTIONS. AFTER 2 PM...EXPECT SCATTERED CONVECTION TO DEVELOP OVER THE PIEDMONT AND NORTHERN COASTAL PLAIN. MVFR CEILINGS AND MVFR/IFR VISIBILITIES WILL OCCUR IN VICINITY OF THE HEAVIER SHOWERS. THE SCATTERED CONVECTION WILL EDGE SLOWLY SOUTHWARD INTO THE SANDHILL AND SOUTHERN COASTAL PLAIN BY SUNSET THEN DISSIPATE. OVERNIGHT...MAY STILL SEE AN ISOLATED SHOWER OR T-STORM. OTHERWISE POCKETS OF MVFR/IFR FOG AND LOW STRATUS WILL DEVELOP...ESPECIALLY AT LOCATIONS THAT RECEIVED HEAVY RAINFALL THIS AFTERNOON AND TONIGHT. SUNDAY...THE APPROACH OF A SURFACE COLD FRONT INTERACTING WITH AN UNSTABLE AND MOIST AIR MASS WILL CAUSE SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND T-STORMS TO DEVELOP AFTER MIDDAY ACROSS THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN. THE SHOWERS AND STORMS WILL DRIFT SE INTO THE SOUTHERN PIEDMONT...SANDHILLS AND SOUTHERN COASTAL PLAIN BY SUNSET...EXITING INTO SC PRIOR TO MIDNIGHT. STRONG GUSTY WINDS WILL OCCUR IN VICINITY OF THE T-STORMS WITH GUSTS 40-50KTS PROBABLE IN PROXIMITY OF THE STRONGER STORMS. HIGH PRESSURE OVER THE GREAT LAKES WILL BUILD INTO CENTRAL NORTH CAROLINA LATE SUNDAY NIGHT INTO MONDAY. THIS WEATHER FEATURE WILL INITIATE A PROLONGED SPELL OF VFR CONDITIONS MONDAY THROUGH WEDNESDAY. THE NEXT THREAT FOR ADVERSE AVIATION CONDITIONS WILL HOLD OFF UNTIL THURSDAY WHEN THE CHANCE OF SCATTERED CONVECTION WILL INCREASE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...DJF AVIATION...WSS
Hazardous weather outlook, Jun 11, 5:38 AM EDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 538 AM EDT SAT JUN 11 2011 NCZ007>011-021>028-038>041-043-073>076-083-084-121100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 538 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS...NEARLY STATIONARY OR WITH VERY SLOW MOVEMENT...WILL BE POSSIBLE THROUGH LATE THIS EVENING. THE SLOW STORM MOVEMENT WILL RESULT IN LOCALLY VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME...AND A CONSEQUENT THREAT OF LOCALIZED FLOODING. THE STRONGEST STORMS WILL ALSO POSE A THREAT OF STRONG TO SEVERE WIND GUSTS AND HAIL TO AROUND ONE INCH IN DIAMETER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ADDITIONAL SCATTERED THUNDERSTORMS WILL DEVELOP AND DRIFT GENERALLY SOUTHEASTWARD AT AROUND 10 MPH SUNDAY AFTERNOON AND EVENING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS... ISOLATED DAMAGING WIND GUSTS...AND HAIL TO AROUND ONE INCH IN DIAMETER. NCZ042-077-078-085-086-088-089-121100- JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 538 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE THIS EVENING...MAINLY FROM NEAR LILLINGTON TO SMITHFIELD TO GOLDSBORO. LITTLE TO NO STORM MOVEMENT WILL RESULT IN A THREAT OF LOCALLY VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME...AND A CONSEQUENT THREAT OF LOCALIZED FLOODING. AN ISOLATED STRONG TO SEVERE WIND GUSTS AND OCCURENCE OF HAIL TO AROUND ONE INCH IN DIAMETER WILL ALSO BE POSSIBLE...MAINLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL DEVELOP AND DRIFT GENERALLY SOUTHEASTWARD AT AROUND 10 MPH SUNDAY AFTERNOON AND EVENING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS... ISOLATED DAMAGING WIND GUSTS...AND HAIL TO AROUND ONE INCH IN DIAMETER. MWS
In the hours before
Special weather statement, Jun 11, 6:15 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 615 PM EDT SAT JUN 11 2011 NCZ007-112315- PERSON- 615 PM EDT SAT JUN 11 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON COUNTY THROUGH 715 PM EDT... AT 615 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROXBORO...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROXBORO...SURL...MORIAH AND BUSHY FORK. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3624 7880 3625 7916 3653 7902 3654 7880 TIME...MOT...LOC 2215Z 316DEG 11KT 3640 7901 JO
Special weather statement, Jun 11, 6:17 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
617 PM EDT SAT JUN 11 2011
NCZ024-025-112315-
DURHAM-ORANGE-
617 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS ORANGE AND INTO WESTERN
DURHAM COUNTIES THROUGH 715 PM EDT...
AT 617 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CARR TO GRAHAM...MOVING
EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TEER...SCHLEY...
AND...EFLAND...HILLSBOROUGH...ROUGEMONT...CARRBORO...CHAPEL HILL...
AND...BAHAMA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...ROADWAYS AND AREAS
OF POOR DRAINAGE. DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3624 7914 3623 7880 3610 7881 3608 7878
3607 7879 3607 7877 3607 7875 3588 7889
3593 7926 3625 7926 3625 7916
TIME...MOT...LOC 2217Z 280DEG 16KT 3623 7916 3602 7933
JOLocal storm report, Jun 11, 6:18 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HEAVY RAIN SAXAPAHAW 35.95N 79.32W
06/11/2011 M1.10 INCH ALAMANCE NC TRAINED SPOTTER
HEAVY RAIN...WATER COVERING DRIVEWAY.
&&
EVENT NUMBER RAH1100756
MEBLocal storm report, Jun 11, 6:23 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
623 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL ROXBORO 36.40N 78.98W
06/11/2011 E0.75 INCH PERSON NC 911 CALL CENTER
&&
EVENT NUMBER RAH1100757
MEBSpecial weather statement, Jun 11, 6:35 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
635 PM EDT SAT JUN 11 2011
NCZ008-112330-
GRANVILLE-
635 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS GRANVILLE COUNTY THROUGH 730
PM EDT...
AT 633 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH OF OAK HILL TO SURL
AND HILLSBOROUGH...MOVING EAST AT 15 MPH. THESE STORMS HAVE A
HISTORY OF PRODUCING DIME SIZE HAIL AND STRONG WINDS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...OAK HILL...KERR
LAKE...BEREA...STOVALL...STEM...AND...OXFORD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
EXCESSIVE CLOUD TO GROUND LIGHTNING.
STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3653 7846 3652 7849 3646 7851 3626 7851
3607 7868 3607 7873 3610 7881 3655 7879
3655 7851
TIME...MOT...LOC 2233Z 291DEG 12KT 3652 7874 3624 7899
JOLocal storm report, Jun 11, 6:39 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG HILLSBOROUGH 36.07N 79.10W
06/11/2011 ORANGE NC 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS ORANGE COUNTY DUE TO HIGH
WINDS.
&&
EVENT NUMBER RAH1100758
JOThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:45 PM EDT | Special Weather Statement | RAH | Durham | 45 min |
| Jun 10, 8:54 PM EDT | Special Weather Statement | RAH | Randolph | 66 min |
| Jun 10, 9:07 PM EDT | Special Weather Statement | RAH | Johnston | 38 min |
| Jun 10, 9:09 PM EDT | Special Weather Statement | RAH | Randolph | 66 min |
| Jun 10, 9:40 PM EDT | Special Weather Statement | RAH | Franklin | 80 min |
| Jun 10, 9:51 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Johnston, Wilson | 3 hr |
| Jun 10, 10:01 PM EDT | Areal Flood Advisory | RAH | Durham, Franklin, Granville, Wake | 3 hr |
| Jun 10, 10:45 PM EDT | Special Weather Statement | RAH | Durham | 60 min |
| Jun 10, 10:50 PM EDT | Special Weather Statement | RAH | Moore | 55 min |
| Jun 10, 11:08 PM EDT | Special Weather Statement | RAH | Lee | 67 min |
| Jun 10, 11:26 PM EDT | Special Weather Statement | RAH | Wake | 64 min |
| Jun 10, 11:41 PM EDT | Special Weather Statement | RAH | Lee | 64 min |
| Jun 11, 2:34 PM EDT | Special Weather Statement | RAH | Davidson | 41 min |
| Jun 11, 3:12 PM EDT | Special Weather Statement | RAH | Davidson | 48 min |
| Jun 11, 3:26 PM EDT | Special Weather Statement | RAH | Montgomery | 49 min |
| Jun 11, 3:38 PM EDT | Special Weather Statement | RAH | Forsyth | 112 min |
| Jun 11, 3:58 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 62 min |
| Jun 11, 4:09 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 51 min |
| Jun 11, 4:34 PM EDT | Special Weather Statement | RAH | Davidson | 56 min |
| Jun 11, 4:36 PM EDT | Special Weather Statement | RAH | Forsyth | 54 min |
| Jun 11, 5:06 PM EDT | Special Weather Statement | RAH | Montgomery | 54 min |
| Jun 11, 5:21 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 38 min |
| Jun 11, 5:29 PM EDT | Areal Flood Advisory | RAH | Guilford | 2 hr |
| Jun 11, 5:40 PM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
| Jun 11, 5:45 PM EDT | Special Weather Statement | RAH | Moore | 60 min |
| Jun 11, 5:53 PM EDT | Special Weather Statement | RAH | Alamance | 52 min |
| Jun 11, 5:55 PM EDT | Areal Flood Advisory | RAH | Alamance, Orange, Person | 3 hr |
| Jun 11, 6:15 PM EDT | Special Weather Statement | RAH | Person | 60 min |
| Jun 11, 6:17 PM EDT | Special Weather Statement | RAH | Durham, Orange | 58 min |
| Jun 11, 6:25 PM EDT | Areal Flood Advisory | RAH | Moore | 48 min |
| Jun 11, 6:35 PM EDT | Special Weather Statement | RAH | Granville | 55 min |
| Jun 11, 6:39 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 39 min |
| Jun 11, 6:42 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 42 min |
| Jun 11, 6:59 PM EDT | Special Weather Statement | RAH | Wake | 61 min |
| Jun 11, 7:21 PM EDT | Special Weather Statement | RAH | Vance | 54 min |
| Jun 11, 7:34 PM EDT | Special Weather Statement | RAH | Franklin | 56 min |
| Jun 11, 7:45 PM EDT | Special Weather Statement | RAH | Warren | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.